MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 246004
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported during use of bd phoenix¿ ast indicator solution, a test abort due to insufficient indicator occurred and the customer believes the product was mislabeled.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 18-dec-2024.Investigation summary: this complaint is for insufficient indicator test aborts due to color variation when using phoenix ast indicator (catalog number 246004) batch number 4059590.The customer did not provide phoenix generated lab reports but provided indicator returns and photos for the investigation.The photos show the indicator bottle with batch number present.The customer returned product was not temperature controlled during shipping and not used in complaint investigation.For investigation, three retention samples of phoenix ast indicator from the complaint batch were dropped into ast broth tubes and then poured into internal qc panels.The qc panels were ran on a m50 instrument to observe for test aborts.At the end of the run, there were no test aborts observed due to insufficient indicator or color variation.Therefore, this complaint is not confirmed for a performance issue.A review of quality notifications revealed no quality notifications generated on the complaint batch complaint trending was performed, and no trends were identified associated with this defect.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AST INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor_old
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20779941
Report Number1119779-2024-00927
Device Sequence Number9033081
Product Code LON
UDI-Device Identifier30382902460047
UDI-Public(01)30382902460047(11)240228(17)250227(10)4059590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/27/2025
Device Catalogue Number246004
Device Lot Number4059590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown